Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Corpus Christi, TX

May 11, 2021San Patricio County, Texas

NWS Corpus Christi, TX issued this special weather statement at May 11, 2021, 1:43 AM CDT for San Patricio County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2021, 1:43 AM CDT (06:43 UTC)
Expired
May 11, 2021, 2:30 AM CDT
In force
47 min
Issued by
NWS Corpus Christi, TX

County San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 14 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3205 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

231 
WWUS84 KCRP 110643
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
143 AM CDT Tue May 11 2021

TXZ231-241-243-244-344-110730-
Live Oak-Jim Wells-Inland Nueces-Inland San Patricio-Coastal San
Patricio-
143 AM CDT Tue May 11 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN NUECES...
SAN PATRICIO...NORTHEASTERN JIM WELLS AND SOUTHERN LIVE OAK
COUNTIES...

At 142 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Sandia to near Taft. Movement was
southeast at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Corpus Christi, Portland, Sinton, Mathis, Taft, Ingleside, Odem,
Gregory, Ingleside On The Bay, Lake City, San Patricio, Corpus
Christi North Beach, Edroy, Bluntzer, Sandia, West Sinton, Annaville,
Calallen, Lakeside and Taft Southwest.

This includes the following highways...
 Interstate 37 between mile markers 8 and 35.
 US Highway 181 between mile markers 618 and 644.
 US Highway 77 between mile markers 644 and 658.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2781 9718 2782 9718 2781 9721 2782 9739
      2784 9738 2783 9739 2784 9740 2782 9742
      2783 9743 2782 9755 2784 9784 2811 9795
      2810 9758 2799 9729 2781 9715
TIME...MOT...LOC 0642Z 321DEG 11KT 2799 9788 2796 9734 

$$

JM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at May 11, 12:46 AM CDT, 57 minutes earlier.

Area forecast discussion, May 11, 12:46 AM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1246 AM CDT Tue May 11 2021

.DISCUSSION...

See 06z TAF discussion below.

&&

.AVIATION...

Threat of showers and thunderstorms will persist across the
Coastal Bend overnight (06-09z). Locally heavy rain, and IFR CIGs
are possible from ALI-BEE-VCT terminals. Storms could approach
CRP if the outflow boundary continues moving southward. Cannot
rule out a severe storm with large hail and damaging winds given
the high instability still in place.  Precipitation should
dissipate by morning with patchy fog developing due to light winds
and high soil moisture. Gusty southeast winds return by late Tue
morning as next upper level disturbance approaches the region. A
cold front will move south from central Texas early this evening
triggering another round of showers and thunderstorms which will
likely persist through the night Tuesday Night. A few storms could
again be severe with large hail and damaging winds.

&&

.PREV DISCUSSION... /Issued 1014 PM CDT Mon May 10 2021/

DISCUSSION...

Only a few changes to the forecast this evening. Went ahead and
reduced POPs across the Brush Country a bit to reflect current
trends. Overall, the majority of the convection this evening
stayed to our north. However, as of writing, there is a strong
storm moving east across Northern La Salle county. Recent radar
scans reveal a slight shift to the east. If the storm holds and
continues a more eastward shift, we could see it strengthen a bit
as the atmosphere across the Coastal Plains remains untapped. Hi-
res guidance continues to indicate any activity waning over the
next several hours.

PREV DISCUSSION... /Issued 623 PM CDT Mon May 10 2021/

AVIATION /00Z TAFs/...

A mixture of VFR and MVFR ceilings are currently in place across
the area. All terminals will fall to MVFR over the next couple of
hours as low level clouds build in. Across the 2 western
terminals, strong to severe thunderstorms across the Rio Grande
will gradually push east. Introduced a mentioned of VCTS by 02/03Z
with a TEMPO of TSRA from 04z-08Z when the storms are mostly
likely to influence the terminals. With any passing storm,
damaging winds and large hail are possible. Visibilities will
also be reduced with potentially heavy rainfall. For ALI/CRP/VCT,
patchy fog is possible near sunrise. MVFR conditions will lift to
VFR by mid to late morning across all sites. Gusty winds this
evening will weaken overnight and are expected to restrengthen
towards the end of the TAF window.

PREV DISCUSSION... /Issued 422 PM CDT Mon May 10 2021/

SHORT TERM (Tonight through Tuesday Night)...

The main concern will continue to be the potential for severe
weather this evening into tonight. A shortwave ahead of the
approaching front is expected to trigger scattered showers and
thunderstorms, which can strengthen into severe thunderstorms. With
high CAPE, low CIN and steep mid-level lapse rates along the Rio
Grande, the ingredients will be present for the possibility of large
hail. Therefore, SPC currently has the Rio Grande under a slight
risk of severe weather with a northern portion of the CWA under a
marginal risk. The front is expected to approach the northern
portion of the CWA tonight and stall before eventually pushing
offshore. With low dewpoint depressions and condensation deficits of
5 mb or less ahead of the front along with light winds, patchy fog
will be possible across the Coastal Bend and Victoria Crossroads,
mainly from 09-12z.

With daytime heating tomorrow, CAPE values are once again to
expected to increase. With the increase in instability along with
rich low-level moisture expected to be present tomorrow ahead of the
slow moving front, another round of severe thunderstorms along with
locally heavy rain will be possible across the CWA. Due to an
abundance of available moisture ahead and along the approaching
front, locally heavy rain will be possible tonight and tomorrow
across the Rio Grande and Brush Country, and expanding into the
Coastal Plains and Victoria Crossroads tomorrow. Due to that, WPC
currently has the Rio Grande under a marginal risk of excessive
rainfall with the marginal risk expanding into the Coastal Plains
for tomorrow night, which signifies areas that are within a 5 to 10%
chance of exceeding flash flood guidance within 25 of a point.

Low temperatures tonight are expected to be in the mid to upper 70s
with temperatures tomorrow night dropping into the upper 60s and
lower 70s. With the added cloud cover tomorrow, temperatures along
the Rio Grande and the Brush Country are expected to be about 10
degrees cooler than today with highs in the lower 90s. High
temperatures tomorrow will be similar to today across the Coastal
Plains and Victoria Crossroads maxing out in the mid 80s.

LONG TERM (Wednesday through Monday)...

Based on deterministic runs, expect an upper disturbance moving
across the SRN Plains to allow the front to move southward across
the CWA Wednesday. The combination of the front, copious moisture,
and anticipated environment, may contribute to efficient rainfall
production/locally heavy rainfall over the CWA Wednesday. Concur
with WPC Marginal Risk for Wednesday over the Coastal Plains.
Drier conditions expected Thursday/Friday. Increasing onshore
flow/moisture an a weak upper level disturbance may contribute to
isolated/scattered convection Saturday.

MARINE...

A weak to moderate onshore flow is expected to continue through
tomorrow ahead of the approaching front. A slight chance of showers
and thunderstorms tonight will increase in coverage and intensity
tomorrow night as the front continues to approach the local waters.
Thunderstorms that develop Tuesday night into Wednesday will have
potential to to be severe which can result in strong gusty winds,
hail and isolated waterspouts. Scattered/numerous showers and
thunderstorms Wednesday along a frontal boundary. After frontal
passage, persistent northeast flow anticipated Wednesday
afternoon/evening through Friday, owing to surface high pressure
over the NWRN Gulf of Mexico, and surface low pressure near the
Bay of Campeche. Persistent Ekman forcing may increase the risk
for minor coastal flooding. Increasing onshore flow and moisture
combined with an upper level disturbance may result in
isolated/scattered convection Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    85  72  79  66  77  /  20  60  70  20  20
Victoria          86  69  75  63  75  /  30  70  70  20  20
Laredo            95  72  82  66  79  /  50  70  70  40  30
Alice             90  70  81  65  80  /  30  70  70  20  20
Rockport          82  71  81  66  79  /  20  60  60  30  20
Cotulla           87  69  80  65  82  /  60  70  70  30  20
Kingsville        89  71  80  66  78  /  20  60  70  20  20
Navy Corpus       81  73  79  69  76  /  10  60  60  30  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

JM/75...AVIATION
Hazardous weather outlook, May 10, 4:46 AM CDT, 20 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
446 AM CDT Mon May 10 2021

TXZ229>234-239>247-342>347-442-443-447-111000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
446 AM CDT Mon May 10 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Maximum heat index values between 105 and 109 are expected
Today over portions of the Brush Country and Rio Grande Plains.

Scattered thunderstorms are expected across the NW Brush Country
Tonight. A few storms could be severe with large hail and damaging
winds.

There is a moderate risk of rip currents Today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered to numerous showers and thunderstorms are possible
across most of South Texas Tuesday Night and Wednesday. A few storms
could be severe along with a threat of heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-111000-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
446 AM CDT Mon May 10 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered to numerous showers and thunderstorms are expected Tuesday
through Wednesday. A few storms could be severe with gusty winds,
hail and a waterspout possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

BF/JM

In the hours before

Special weather statement, May 10, 8:58 PM CDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
858 PM CDT Mon May 10 2021

TXZ229-110230-
La Salle-
858 PM CDT Mon May 10 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA SALLE COUNTY...

At 856 PM CDT, a strong thunderstorm was located near Las Vegas, or 9
miles east of Big Wells, moving northeast at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

This storm will be near...
  Woodward around 915 PM CDT.
  Millett around 930 PM CDT.
This includes Interstate 35 between mile markers 72 and 82.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2843 9939 2864 9940 2865 9883
TIME...MOT...LOC 0156Z 234DEG 19KT 2855 9942

TC
Special weather statement, May 10, 9:35 PM CDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
935 PM CDT Mon May 10 2021

TXZ229-230-110315-
McMullen-La Salle-
935 PM CDT Mon May 10 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LA SALLE AND
NORTHWESTERN MCMULLEN COUNTIES...

At 935 PM CDT, a strong thunderstorm was located over Gardendale, or
near Cotulla, moving northeast at 35 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

This storm will be near...
  Millett around 945 PM CDT.
This includes Interstate 35 between mile markers 58 and 82.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2864 9858 2824 9939 2864 9940
TIME...MOT...LOC 0235Z 237DEG 30KT 2851 9924

TC
Special weather statement, May 10, 10:15 PM CDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1015 PM CDT Mon May 10 2021

TXZ229-230-110400-
McMullen-La Salle-
1015 PM CDT Mon May 10 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LA SALLE AND
NORTHWESTERN MCMULLEN COUNTIES...

At 1014 PM CDT, a strong thunderstorm was located near Los Angeles,
or 14 miles southeast of Dilley, moving east at 30 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Cotulla, Gardendale, Woodward, Zella, Fowlerton, Millett and Los
Angeles.

This includes Interstate 35 between mile markers 62 and 82.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2864 9859 2835 9854 2836 9935 2864 9940
TIME...MOT...LOC 0314Z 256DEG 25KT 2854 9898

LS
Special weather statement, May 11, 12:35 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1235 AM CDT Tue May 11 2021

TXZ232-244-246-110615-
Inland San Patricio-Bee-Inland Refugio-
1235 AM CDT Tue May 11 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SAN PATRICIO...
WEST CENTRAL REFUGIO AND SOUTHEASTERN BEE COUNTIES...

At 1234 AM CDT, a strong thunderstorm was located over Papalote, or 9
miles southeast of Skidmore. The storm is nearly stationary.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Skidmore and Papalote.

This includes US Highway 181 between mile markers 606 and 614.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2810 9746 2810 9764 2828 9769 2828 9742
TIME...MOT...LOC 0534Z 185DEG 3KT 2818 9757

CB
Special weather statement, May 11, 1:09 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
109 AM CDT Tue May 11 2021

TXZ232-244-246-344-110700-
Inland San Patricio-Bee-Coastal San Patricio-Inland Refugio-
109 AM CDT Tue May 11 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SAN PATRICIO...
SOUTHWESTERN REFUGIO AND SOUTHEASTERN BEE COUNTIES...

At 108 AM CDT, a strong thunderstorm was located near St. Paul, or 7
miles north of Sinton, moving east at 10 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Woodsboro, St. Paul and Bonnie View.

This includes US Highway 77 between mile markers 626 and 642.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2810 9758 2826 9754 2826 9723 2812 9726
      2809 9728 2809 9727 2799 9729
TIME...MOT...LOC 0608Z 283DEG 8KT 2814 9748

JM
Special weather statement, May 11, 1:43 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
143 AM CDT Tue May 11 2021

TXZ231-241-243-244-344-110730-
Live Oak-Jim Wells-Inland Nueces-Inland San Patricio-Coastal San
Patricio-
143 AM CDT Tue May 11 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN NUECES...
SAN PATRICIO...NORTHEASTERN JIM WELLS AND SOUTHERN LIVE OAK
COUNTIES...

At 142 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Sandia to near Taft. Movement was
southeast at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Corpus Christi, Portland, Sinton, Mathis, Taft, Ingleside, Odem,
Gregory, Ingleside On The Bay, Lake City, San Patricio, Corpus
Christi North Beach, Edroy, Bluntzer, Sandia, West Sinton, Annaville,
Calallen, Lakeside and Taft Southwest.

This includes the following highways...
 Interstate 37 between mile markers 8 and 35.
 US Highway 181 between mile markers 618 and 644.
 US Highway 77 between mile markers 644 and 658.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2781 9718 2782 9718 2781 9721 2782 9739
      2784 9738 2783 9739 2784 9740 2782 9742
      2783 9743 2782 9755 2784 9784 2811 9795
      2810 9758 2799 9729 2781 9715
TIME...MOT...LOC 0642Z 321DEG 11KT 2799 9788 2796 9734

JM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:58 PM CDTSpecial Weather StatementCRPLa Salle32 min
May 10, 9:35 PM CDTSpecial Weather StatementCRPLa Salle40 min
May 10, 10:15 PM CDTSpecial Weather StatementCRPMcMullen45 min
May 11, 12:35 AM CDTSpecial Weather StatementCRPSan Patricio40 min
May 11, 1:09 AM CDTSpecial Weather StatementCRPSan Patricio51 min
May 11, 1:34 AM CDTAreal Flood AdvisoryCRPBee, Refugio, San Patricio3 hr
May 11, 2:03 AM CDTSpecial Weather StatementCRPSan Patricio42 min
May 11, 2:45 AM CDTSpecial Weather StatementCRPSan Patricio45 min
May 11, 3:09 PM CDTSpecial Weather StatementCRPLa Salle36 min
May 11, 3:46 PM CDTSpecial Weather StatementCRPLa Salle29 min
May 11, 4:23 PM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen52 min
May 11, 4:38 PM CDTAreal Flood AdvisoryCRPLa Salle, McMullen3 hr
May 11, 5:03 PM CDTSevere Thunderstorm WarningCRPMcMullen42 min
May 11, 5:20 PM CDTTornado WarningCRPLive Oak, McMullen40 min
May 11, 5:38 PM CDTSevere Thunderstorm WarningCRPLive Oak, McMullen52 min
May 11, 6:18 PM CDTTornado WarningCRPDuval, Live Oak, McMullen42 min
May 11, 6:21 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Live Oak, McMullen39 min
May 11, 6:29 PM CDTSpecial Weather StatementCRPLa Salle31 min
May 11, 6:35 PM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen, Webb40 min
May 11, 6:48 PM CDTAreal Flood AdvisoryCRPDuval, La Salle, McMullen, Webb3 hr
May 11, 6:52 PM CDTSevere Thunderstorm WarningCRPDuval, McMullen38 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.